# SDR FJT01046431

- Difficulty date: April 27, 2001
- Submitted: May 15, 2001
- Operation: Air carrier
- Aircraft: N643JX
- Make and model: Bag JETSTM3101
- Aircraft serial: 643
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 1379377C406
- Part serial: A10665
- Condition: Cracked
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RDU - CREW REPORTED IN CRUISE FLIGHT AT 17,000 FEET WITH WINDSHIELD HEAT ON, A BRIGHT FLASH WAS OBSERVED FROM THE RIGHT WINDSHIELD FOLLOWED BY A LOUD POPPING SOUND.  IT WAS OBSERVED THAT THE RIGHT OUTER PANE OF THE WINDSHIELD CRACKED IN THE SPIDER WEB PATTERN.  THE AIRCRAFT MADE UNEVENTFUL LANDING IN RDU.  UPON INVESTIGATION THE BROKEN WINDSHIELD, IT WS DETERMINED THERE WERE BURN MARKS BETWEEN THE PANE OF IN THE AREA OF TEMP SENSORS.  THE WINDSHIELD WAS REPLACED WITH A NEW UNIT; A FULL FUNCTIONAL TEST OF THE WINDSHIELD HEAT SYSTEM WAS ACCOMPLISHED WITH NO OTHER DEFECTS NOTED.  (M)
